I can't really call this symptom a headache. I would call it more of a "throbbing pressure on my forehead." I am presently 59 years old and from 2006 to early 2010 received Botox injections about twice a year for frown lines. Following my last injections in Feb 2010, I noticed a nagging slight headache in the area of the injection sites. This was replaced with a feeling of pressure across my forehead a week or so later. This feeling persisted and is still present to this day. (I haven't had any more injections!) The feeling is present all of the time and at times it just feels "tight" and other times it throbs somewhat. I can get it to feel better by consciously relaxing my forehead muscles. The uncomfortableness is relieved by Ibuprofen. I haven't really noticed any pattern to this. Some days I wake up with no pressure and it increases as the day goes on. Other times I wake up with it. If I push on the affected area, I feel somewhat increasing pressure and it hurts more. I had a sinus X-ray which showed clear sinuses. I really think it is somehow related to the Botox, but am wondering if you have any other thoughts. Also, what do you suggest I do?
From the features of headache you have described to me, it looks like you are suffering from Tension type headache (TTH).
In this type of headache typically pain is like a tightness around the head or a feeling of squeezing or pressure on their head. It usually occurs on both sides of your head, and often spreads down your neck, or seems to come from your neck. Sometimes it is just on one side. The pain is usually moderate or mild, but sometimes it may be severe. It usually comes on during the day, and gets worse as the day goes on. Some people don't like bright lights or loud noises, and don't feel like eating much when they have a TTH.
However Botox does not cause headaches. It is actually used as a treatment for chronic migraine and tension type headache.
Your condition can be treated with pain killers like Paracetamol, Ibuprofen and Aspirin. However these should not be used too often as they may cause the development of medication-overuse headache.
Amitriptyline is the medicine most commonly used to treat chronic tension-type headaches. This is not a painkiller. It is an antidepressant medicine and you have to take it every day with the aim of preventing headaches. It should be taken for 4-6 months. If you don't respond to this you can also consider Botox for headache. Please meet your GP to discuss if these treatments would be right for you. You may also consider getting a CT scan to rule out other causes of headache.
Hope that this information helps and hope that you will get better soon.
Thank you for using MedHelp's "Ask an Expert" Service, where we feature some of world's renowned medical experts in their fields. Millions have benefitted from our service to get personalized advice for them and for their loved ones.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.